Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Polynomials associated to characters

Author: Alexandre Turull
Journal: Proc. Amer. Math. Soc. 103 (1988), 463-467
MSC: Primary 20C15
MathSciNet review: 943067
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper concerns certain divisibility properties of the (integer) values of some polynomials naturally defined from characters and modules of finite groups. A generalization of a theorem of K. Brown is obtained in this context.

References [Enhancements On Off] (What's this?)

  • [1] K. Brown, Euler characteristics of groups: the $ p$-fractional part, Invent. Math. 29 (1975), 1-5. MR 0385008 (52:5878)
  • [2] T. torn Dieck, Transformation groups and representation theory, Lecture Notes in Math., vol. 766, Springer-Verlag, Berlin and New York, 1979. MR 551743 (82c:57025)
  • [3] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [4] C. Kratzer and J. Thévenaz, Fonction de Möbius d'un groupe fini et anneau de Burnside, Comment. Math. Helv. 59 (1984), 425-438. MR 761806 (86k:20011)
  • [5] T. Y. Lam, Artin exponent of finite groups, J. Algebra 9 (1968), 94-119. MR 0224705 (37:304)
  • [6] J. P. Serre, Corps locaux, Hermann, Paris, 1962. MR 0354618 (50:7096)
  • [7] J. Thévenaz, Idempotents de l'anneau de Burnside et caractéristqiue d'Euler, Séminaire groupes finis III, Publ. Math. Univ. Paris VII, 1987.
  • [8] A. Turull, Hall-Higman type theorems for arbitrary groups, why and how, Proc. 4th Int. Conf. on Representations of Algebras (Ottawa, August 1984), Carleton Lecture Notes.
  • [9] -, Fixed point free action with regular orbits, J. Reine Angew. Math. 371 (1986), 67-91. MR 859320 (88c:20029)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society